Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 229, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 19, 2008, 1:10 PM CDT for Mills County, Montgomery County, Pottawattamie County, Iowa. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2008, 1:10 PM CDT (18:10 UTC)
- Expired
- Jun 19, 2008, 1:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Mills County, IA, Montgomery County, IA, Pottawattamie County, IA
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1349 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:00 AM CDT, 10 hours 10 minutes earlier.
Area forecast discussion, Jun 19, 3:00 AM CDT, 10 hours 10 minutes before
AREA FORECAST DISCUSSION... NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 AM CDT THU JUN 19 2008 .DISCUSSION... TIMING AND EXTENT OF CONVECTION WILL BE THE MAIN CONCERN IN THE SHORT TERM. SCATTERED CONVECTION OVER WESTERN NEBRASKA AND CENTRAL SOUTH DAKOTA CONVERGING TOWARDS EASTERN NEBRASKA AT 07Z. THE WEAK MID LEVEL WAVE KICKING THINGS OFF IS PROGGED BY BOTH THE GFS AND NAM TO MOVE ACROSS THE CENTRAL PLAINS TODAY AND TONIGHT. LATEST THINKING IS FOR CURRENT CONVECTION TO CONTINUE TO MOVE SOUTHEAST INTO THE AREA THIS MORNING ALONG MID LEVEL THETA-E AXIS. AFTER THAT...NOT SURE HOW THINGS WILL DEVELOP. AS A RESULT WILL CONTINUE TO CARRY CHANCE POPS ACROSS THE CWA TODAY WITH EXPECTATION OF WAVE MAINTAINING SOME CONVECTION OR REDEVELOPING IN THE AFTERNOON. WILL KEEP SOME POPS GOING FOR THE EVENING WITH MAIN FOCUS IN THE SOUTH THEN FOLLOW BOTH MODELS TREND OF MOVING ACTIVITY SOUTH OF THE AREA LATE TONIGHT. LITTLE CHANGE TO OVERALL PATTERN INTO THE WEEKEND AND WITH LITTLE TO FOCUS ON WILL KEEP FRIDAY INTO THE WEEKEND DRY FOR NOW. PATTERN LOOKS TO REMAIN ACTIVE IN THE EXTENDED PERIOD AS SHORT WAVE ENERGY FLATTENS THE UPPER RIDGE EARLY THEN REBUILDS OVER THE WEST TOWARDS THE END OF THE EXTENDED PERIOD. && .AVIATION... FOR TAF SITES KOMA...KLNK AND KOFK...THROUGH 20/12Z. SCATTERED THUNDERSTORMS WILL DROP SOUTH FROM EASTERN SOUTH DAKOTA THROUGH THE MORNING...AND MAY AFFECT KOFK BY 15Z. MORE STORMS ARE POSSIBLE THROUGH THE DAY AS THIS ACTIVITY RE-INTENSIFIES ACROSS EASTERN NEBRASKA. EXPECT SCATTERED STORMS AT JUST ABOUT ANY TIME BETWEEN 15Z AND 03Z BEFORE ACTIVITY SHIFTS SOUTH OF THE KOMA AND KLNK AREAS. OUTSIDE OF MVFR/IFR CIGS/VSBYS IN THUNDERSTORMS...VFR CONDITIONS SHOULD PREVAIL THROUGH FRIDAY MORNING. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT/DERGAN
Hazardous weather outlook, Jun 19, 11:30 AM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1130 AM CDT THU JUN 19 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-192300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1130 AM CDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE AREA THIS AFTERNOON. A FEW STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE OF THUNDERSTORMS SHOULD SHIFT SOUTHWARD ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING AND TONIGHT. A FEW STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. OTHERWISE...MINOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FROM AROUND BROWNVILLE TO RULO. FLOODING SHOULD GRADUALLY DECREASE LATE TONIGHT AND FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT CHANCE FOR THUNDERSTORMS IS FROM MONDAY THROUGH TUESDAY NIGHT AS A NEW FRONTAL BOUNDARY MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR THIS EVENING. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:18 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 42 min |
| Jun 18, 9:14 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming | 31 min |
| Jun 19, 1:03 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 27 min |
| Jun 19, 1:12 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton, Wayne | 33 min |
| Jun 19, 1:38 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton, Thurston, Wayne | 52 min |
| Jun 19, 1:53 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 52 min |
| Jun 19, 2:21 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 54 min |
| Jun 19, 2:33 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Pawnee | 32 min |
| Jun 19, 2:45 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Saunders | 45 min |
| Jun 19, 2:45 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Stanton | 45 min |
| Jun 19, 2:56 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison | 49 min |
| Jun 19, 3:33 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 42 min |
| Jun 19, 3:41 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 49 min |
| Jun 19, 3:55 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce, Stanton | 50 min |
| Jun 19, 4:08 PM CDT | Flash Flood Warning | OAX | Madison, Pierce, Stanton | 5 hr |
| Jun 19, 4:30 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte | 60 min |
| Jun 19, 4:35 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 40 min |
| Jun 19, 4:50 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 55 min |
| Jun 19, 5:30 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Saunders | 37 min |
| Jun 19, 5:37 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 38 min |
| Jun 19, 5:45 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Pierce | 45 min |
| Jun 19, 5:57 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 48 min |
| Jun 19, 6:42 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Saunders | 33 min |
| Jun 19, 6:56 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 33 min |
| Jun 19, 1:42 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie, Shelby | 48 min |
| Jun 19, 2:43 PM CDT | Severe Thunderstorm Warning | OAX | Mills | 47 min |
| Jun 19, 3:01 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery | 44 min |
| Jun 19, 3:30 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery, Page | 45 min |
| Jun 19, 3:43 PM CDT | Flash Flood Warning | OAX | Mills | 32 min |
| Jun 19, 4:00 PM CDT | Flash Flood Warning | OAX | Montgomery | 60 min |
| Jun 19, 4:14 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery, Page | 46 min |
| Jun 19, 4:17 PM CDT | Flash Flood Warning | OAX | Mills, Montgomery | 5 hr |
| Jun 19, 4:33 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 27 min |
| Jun 19, 5:15 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Page | 19 min |
| Jun 19, 6:33 PM CDT | Flash Flood Warning | OAX | Pottawattamie | 2 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.